Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 31, 2012, 8:13 PM EDT for Dearborn County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 8:13 PM EDT (00:13 UTC)
- Expired
- Jul 31, 2012, 8:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
County Dearborn County, IN
The radar
The Cincinnati radar (KILN), 106 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1940 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
985
WWUS81 KILN 010013
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
813 PM EDT TUE JUL 31 2012
INZ073>075-010045-
OHIO IN-DEARBORN IN-RIPLEY IN-
813 PM EDT TUE JUL 31 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN RIPLEY...SOUTHERN
DEARBORN AND OHIO COUNTIES THROUGH 845 PM EDT...
AT 811 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MILAN...
MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOORES HILL...
DILLSBORO...RISING SUN...LAWRENCEBURG...GREENDALE AND AURORA.
LAT...LON 3923 8517 3913 8482 3906 8490 3904 8489
3902 8487 3899 8484 3891 8488 3905 8522
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 31, 7:47 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 31, 7:47 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 747 PM EDT TUE JUL 31 2012 .SYNOPSIS... A WEAK COLD FRONT MAY BRING A FEW THUNDERSTORMS THIS EVENING. HIGH PRESSURE WILL ALLOW FOR DRY CONDITIONS WEDNESDAY AND THURSDAY. SHORT WAVE ENERGY ABOVE AN UNSTABLE AIRMASS WILL PROVIDE A CHANCE OF THUNDERSTORMS ON FRIDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A TROUGH IN THE UPPER ATMOSPHERE IS EVIDENT ON WATER VAPOR IMAGERY AND ON MODELS. SURFACE MAP HAS A WEAK COLD FRONT OVER CENTRAL OHIO. ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT...ESPECIALLY OVER WESTERN INDIANA AND EASTERN ILLINOIS WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT. THUNDERSTORMS IN OUR AREA ARE ISOLATED IN NATURE SO LOWERED POPS TO SLIGHT CHANCE FOR MOST LOCATIONS. KEPT 30 PERCENT CHANCE FOR COUNTIES SW OF CINCINNATI WHERE CELLS ARE HEADED FROM SOUTH CENTRAL INDIANA. SEVERE THREAT APPEARS LIMITED SINCE OUR CAPE DID NOT RISE MUCH ABOVE 1000 J/KG. A STRONG CELL OR TWO MAY STILL AFFECT SOUTHWEST COUNTIES THIS EVENING. THUNDERSTORMS SHOULD WIND DOWN OVERNIGHT WITH LOSS OF DAYTIME HEATING. UNDER MOSTLY CLEAR SKIES BY DAYBREAK...TEMPERATURES WILL FALL TO THE MID AND UPPER 60S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... TROUGH AXIS WILL BE MOVING EAST OF THE AREA AND DRIER AND MORE STABLE AIR WILL BE MOVING IN WITH HIGH PRESSURE. THE AREA SHOULD BE FREE FROM PRECIPITATION SINCE CONVECTION ASSOCIATED WITH THE TROUGH WILL PROBABLY NOT FIRE UP UNTIL THE TROUGH EXITS IN THE AFTERNOON. CLEAR SKIES ARE EXPECTED WEDNESDAY NIGHT WITH HIGH PRESSURE CENTERED OVER NORTHERN OHIO. TEMPERATURES WILL BE CLOSE TO NORMAL AND A BIT COOLER WITH HIGHS IN THE MID AND UPPER 80S. && .LONG TERM /THURSDAY THROUGH TUESDAY/... HIGH PRESSURE ON THURSDAY WILL BE FOUND WITH ZONAL FLOW ALOFT. THERE WAS SOME EARLIER NOTES OF VORT MAXES AND/OR WEAK SHORTWAVES IN THIS FLOW WHICH MAY INSTIGATE SOME SHOWER ACTIVITY ON FRIDAY...BUT KEPT LOWERING CHANCES SIGNIFICANTLY FROM PREVIOUS FORECAST. RETURN FLOW AT THE SURFACE WILL ALLOW TEMPERATURES TO INCREASE AND MOISTURE TO STREAM IN FROM THE SOUTH FOR FRIDAY. LOW PRESSURE WELL TO THE NORTHWEST COULD PUSH ENOUGH MOISTURE AND INSTABILITY INTO THE OHIO VALLEY IN THE WARM SECTOR THAT SCATTERED POPUP SHOWERS ARE POSSIBLE ON SATURDAY TRIGGERED BY DAYTIME HEATING. THE COLD FRONT IS PROGGED TO CROSS THE OHIO VALLEY ON SUNDAY AND THIS IS THE DAY WHERE SHOWERS AND THUNDERSTORMS WILL BE AT THEIR PROBABILISTIC PEAK. BEING 5 DAYS OUT I WAS HESITANT TO GO WITH LIKELY WORDING AS THERE WILL BE TIMING ISSUES TO WORK OUT. AFTER THE FRONT CROSSES...ANY LINGERING SHOWERS SUNDAY NIGHT SHOULD END FROM NORTHWEST TO SOUTHEAST AND HIGH PRESSURE WILL HELP PUSH IN DRIER AND COOLER AIR IN ITS WAKE FOR EARLY NEXT WEEK. TEMPERATURES WILL MODERATE QUICKLY AS AN APPARENT LACK OF CLOUD COVER WILL PROBABLY ALLOW ABUNDANT SUNSHINE TO WARM THE REGION BACK UP. EVEN WITH THE WARMER TEMPERATURES EXPECTED TO RETURN...DRIER AIR SHOULD LET NIGHTTIME LOWS DROP NICELY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... WIDELY SCT SHRA/TSRA DIMINISHING...WITH KCVG HAVING THE GREATEST CHANCE OF PRECIP. AS THE WEAK BOUNDARY NEAR CMH/ILN/CVG SINKS SLOWLY ESE AND LOSS OF HEATING...THE WEAK INSTABILITY AND WEAK FORCING DIMINISHES AND LEAVES MOSTLY CLEAR SKIES TONIGHT. WITH SOME BOUNDARY LAYER MOISTURE AND WINDS LT 5 KTS...SOME BR EXPECTED BEFORE SUNRISE. TOOK KLUK DOWN TO IFR. LIMITED MOISTURE FOR WED...SO JUST FEW CU THEN SKC BY 00Z. .OUTLOOK...MVFR VISIBILITIES POSSIBLE WEDNESDAY NIGHT INTO EARLY THURSDAY. THUNDERSTORMS POSSIBLE FRIDAY INTO SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...FRANKS AVIATION...JDR
Hazardous weather outlook, Jul 31, 11:06 AM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1106 AM EDT TUE JUL 31 2012 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-011515- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- 1106 AM EDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING...AS A COLD FRONT APPROACHES THE REGION. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ099-100-OHZ073-074-079>082-088-011515- MASON-LEWIS-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1106 AM EDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. TEMPERATURES IN THE LOW TO MIDDLE 90S...COMBINED WITH DEWPOINTS IN THE 60S...WILL LEAD TO HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>098-OHZ070>072-077-078-011515- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-BUTLER-WARREN- CLINTON-HAMILTON-CLERMONT- 1106 AM EDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. TEMPERATURES IN THE LOW TO MIDDLE 90S...COMBINED WITH DEWPOINTS IN THE 60S...WILL LEAD TO HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S THIS AFTERNOON. ALONG WITH THE HEAT THERE IS A THREAT OF SEVERE WEATHER TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING...AS A COLD FRONT APPROACHES THE REGION. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 4:47 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
447 PM EDT TUE JUL 31 2012
OHZ034-035-042-043-051-312115-
AUGLAIZE OH-DARKE OH-MERCER OH-MIAMI OH-SHELBY OH-
447 PM EDT TUE JUL 31 2012
...A STRONG THUNDERSTORM WILL AFFECT SHELBY...NORTHERN MIAMI...
SOUTHEASTERN MERCER...NORTHEASTERN DARKE AND SOUTHWESTERN AUGLAIZE
COUNTIES THROUGH 515 PM EDT...
AT 444 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BURKETTSVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. MARYS...NEW
BREMEN...MINSTER...NEW KNOXVILLE...FORT LORAMIE...SIDNEY...JACKSON
CENTER...BOTKINS AND ANNA.
LAT...LON 4045 8400 4039 8400 4019 8404 4015 8430
4033 8473 4058 8449Special weather statement, Jul 31, 5:26 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
526 PM EDT TUE JUL 31 2012
OHZ043-051-052-312200-
CHAMPAIGN OH-MIAMI OH-SHELBY OH-
526 PM EDT TUE JUL 31 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...NORTHEASTERN
MIAMI AND NORTHWESTERN CHAMPAIGN COUNTIES THROUGH 600 PM EDT...
AT 522 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEWBERN...
MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SIDNEY.
ALSO...NEWBERN...LOCKINGTON...PLATTSVILLE...FLETCHER...BALLOU AND
CARYSVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4028 8401 4027 8401 4027 8394 4006 8404
4021 8435 4033 8429
ASLSpecial weather statement, Jul 31, 7:36 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
736 PM EDT TUE JUL 31 2012
INZ073-010015-
RIPLEY IN-
736 PM EDT TUE JUL 31 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RIPLEY COUNTY THROUGH
815 PM EDT...
AT 730 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
NAPOLEON...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OSGOOD...VERSAILLES AND
MILAN.
ALSO...NAPOLEON...OTTER VILLAGE...VERSAILLES LAKE AND SUNMAN ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3911 8544 3920 8545 3927 8530 3927 8528
3925 8508 3902 8512 3910 8545Special weather statement, Jul 31, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
813 PM EDT TUE JUL 31 2012
INZ073>075-010045-
OHIO IN-DEARBORN IN-RIPLEY IN-
813 PM EDT TUE JUL 31 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN RIPLEY...SOUTHERN
DEARBORN AND OHIO COUNTIES THROUGH 845 PM EDT...
AT 811 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MILAN...
MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOORES HILL...
DILLSBORO...RISING SUN...LAWRENCEBURG...GREENDALE AND AURORA.
LAT...LON 3923 8517 3913 8482 3906 8490 3904 8489
3902 8487 3899 8484 3891 8488 3905 8522Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.